Within the last year
Within the past 3 years
1 - 10 of 19 articles
Objective . To determine current trends in the use of gastric decontamination for the emergency department (ED) treatment of overdose patients. Methods . In the National Health Ambulatory Medical Care Survey (NHAMCS), a weighted sampling of U.S. EDs, overdose-related visits were examined using...
Background . Although activated charcoal is widely used for the treatment of self-poisoning, its effectiveness is unknown. An important consideration is patient compliance since poor compliance will limit effectiveness. We aimed to describe compliance in a randomized controlled trial (RCT)...
Introduction . Uncommon metabolic abnormalities in the emergency department could be a result of drug overdose due to uncommon agents. Case report . A 35-year-old male presented to the emergency department with a Glasgow Coma Scale (GCS) of 3/15 and a normal pulse rate and blood pressure....
Objective . The 10–20% case fatality found with self-poisoning in the developing world differs markedly from the 0.5% found in the West. This may explain in part why the recent movement away from the use of gastric lavage in the West has not been followed in the developing world. After noting...
A review of U.S. poison center data for 2004 showed over 40,000 exposures to salicylate-containing products. A guideline that determines the conditions for emergency department referral and pre-hospital care could potentially optimize patient outcome, avoid unnecessary emergency department...
Introduction . Lamotrigine is an antiepileptic agent. There is only one previous report of a seizure associated with lamotrigine overdose with laboratory confirmation (a 2-year-old girl, lamotrigine level of 3.8 mg/L). Case Report . A healthy 19-month-old boy ingested an unknown amount of his...
Background . Prescription opioids are abused throughout the United States. Several monitoring programs are in existence, however, none of these systems provide up-to-date information on prescription opioid abuse. This article describes the use of poison centers as a real-time, geographically...
This report describes a Brugada electrocardiographic pattern after tricyclic antidepressant intoxication that fails to resolve following sodium bicarbonate treatment. A 50-year-old male ingested 13.6 grams of amitriptyline and presented in cardiopulmonary arrest. After initial resuscitation, the...
Read and print from thousands of top scholarly journals.
Sign up with Facebook
Sign up with Google
Already have an account? Log in
Save this article to read later. You can see your Read Later on your DeepDyve homepage.
To save an article, log in first, or sign up for a DeepDyve account if you don’t already have one.
Sign Up Log In
To subscribe to email alerts, please log in first, or sign up for a DeepDyve account if you don’t already have one.
To get new article updates from a journal on your personalized homepage, please log in first, or sign up for a DeepDyve account if you don’t already have one.